MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Scratched Material (3020)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown/ not applicable.Sex/gender: unknown/ not applicable.If implanted; give date: n/a (not applicable), as event was out of box.If explanted; give date: n/a (not applicable), as lens was not implanted then cannot be explanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zcb00 intraocular lens (iol) was identified with foreign matter and cosmetic issues.The foreign matter was identified as soon as the nurse opened the lens case.It appeared to be a spot or dot in the center of the iol.The iol was not prepared for surgery, no healon was introduced to the iol and no manipulation was noticed.The product is available for evaluation and the hospital will be sending them to santa ana as part of the normal complaint process.No other information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on: 8/23/2019.Device returned to manufacturer? yes.Device evaluation: sample was received.Sample was sent to an outside laboratory for further analysis.Lab results: the energy dispersive x-ray (edx) spectra obtained from three pieces of debris were similar and revealed the presence of sodium (na), chlorine (cl), potassium (k), calcium (ca), magnesium (mg), carbon (c) and oxygen (o).These results are consistent with the presence of a balanced salt solution.The carbon and oxygen are likely related to the base lens material.Investigation request (b)(4) was evaluated with sme (subject matter expert) to address the complaint issue reported.Potential and indirect exposure to balanced salt solution is not possible during the manufacturing process but is possible during the surgical process.Throughout the manufacturing processes there are various cleaning operations and 100% visual inspection utilizing a microscope magnification steps that would have identified and discarded a lens with debris/particles or substance, as required by our approved procedures.The manufacturing controls should be capable to identify the presence of foreign matter during the inspection controls defined as part of the manufacturing process.However, based on the evidence observed, it is not possible to confirm if the foreign matter observed is related to manufacturing, as the reported lens was handling and prepared for surgical procedure.Based on the analysis of the returned and lab results, there is no indication of product quality deficiency.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no additional complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8952791
Report Number2648035-2019-00948
Device Sequence Number11427363
Product Code HQL
UDI-Device Identifier05050474531604
UDI-Public(01)05050474531604(17)221021
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2022
Device Model NumberZCB00
Device Catalogue NumberZCB0000145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer09/11/2019
10/25/2020
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date10/07/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005